The instability of some non-full-support steady states in a random matching model of money

Pidong Huang, Yoske Igarashi

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Zhu (2003) shows existence of full-support monetary steady states with strictly concave value functions in a random matching model with individual money holdings in {0, 1, 2, . . .. , B} for a general B. He also shows that corresponding to each such steady state is an l-replica steady state for each l∈N: money is traded in bundles of l units, the support is {0, l, 2. l, . . .. , lB}, and the value function is a step-function with jumps at points of the support. We show that such l-replicas are unstable if the underlying full-support steady state is a pure strategy steady state and if the support of the initial distribution is not {0, l, 2. l, . . .. , lB}.

Original languageEnglish
Pages (from-to)177-185
Number of pages9
JournalJournal of Mathematical Economics
Volume55
Issue number1
DOIs
Publication statusPublished - 2014

Keywords

  • Instability
  • Monetary steady state
  • Random matching model
  • Zhu (2003)

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'The instability of some non-full-support steady states in a random matching model of money'. Together they form a unique fingerprint.

  • Cite this